Acute bilateral angle closure glaucoma induced by methazolamide
Ahmad A Aref,1,2 Fouad E Sayyad,2 Bernadete Ayres,2 Richard K Lee2
1Bascom Palmer Eye Institute, University of Miami Miller School of Medicine, Miami, FL, 2Illinois Eye and Ear Infirmary, University of Illinois at Chicago School of Medicine, Chicago, IL, USA
Purpose: To report a case of bilateral acute myopia and angle closure glaucoma after ingestion of methazolamide.
Methods: An interventional case report of a 70-year-old male who developed bilateral, acute myopia and angle closure glaucoma after ingesting methazolamide tablets for the treatment of normal tension glaucoma.
Results: Bilateral anterior chamber shallowing associated with ciliary body edema, supraciliary effusions, and shallow posterior choroidal effusions were documented with slit-lamp photography and high-frequency ultrasonography. Near complete resolution of these signs after discontinuation of methazolamide were also documented.
Conclusion: Methazolamide may be associated with secondary myopia and angle closure glaucoma. Discontinuation of methazolamide leads to resolution of this process, as documented by slit-lamp photography and high-frequency ultrasonography.
Keywords: glaucoma, glaucoma pharmacology, angle closure glaucoma
This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.Download Article [PDF] View Full Text [HTML][Machine readable]